Jewelry workers, for example, may become allergic to nickel. Chemicals in the dyes that hairstylists use can also cause allergic reactions. Redness can be part of your body’s immune response.
Herbal supplements, over-the-counter (OTC) medications, and prescription drugs can all cause allergic reactions and other unwanted side effects, including red skin.
If you’re suffering from a skin rash, check out the following images to see if it could be one of these. (Warning: A few of these rashes might be a little tough to look at.)
12 Causes of Skin Redness and Burning
Lipowski / iStock / Getty Images
By Lauren Krouse
Lauren Krouse is a journalist especially interested in covering women’s health, mental health, and social determinants of health. Her work appears in Women’s Health, Prevention, and Self, among other publications.
Psoriasis is a chronic skin condition that causes your body to produce skin cells too rapidly. This rapid growth makes red patches flare up now and then.
What s Causing Your Skin Rash
Often, a dandruff shampoo with selenium sulfide can help resolve this condition. (If treating a child, speak to their pediatrician first.) See a dermatologist if it doesn’t help or if you have symptoms of infection, such as:
May be interested:
- What does inflammatory breast cancer look like on an ultrasound?
- What do fever blisters on lips look like?
Verywell Health uses only high-quality sources, including peer-reviewed studies, to support the facts within our articles. Read our editorial process to learn more about how we fact-check and keep our content accurate, reliable, and trustworthy.
Symptoms of psoriasis may include:
Is That Rash Psoriasis? Psoriasis Pictures and More | Everyday Health
Allergic reactions to drugs can range from minor to severe and life-threatening. They typically occur within an hour after taking a drug. Some symptoms—such as a rash—may not appear until hours, days, or weeks later.
May be interested:
Drug reactions can be serious. They can sometimes cause death. Any time you have a rash after you’ve taken a medication, call your healthcare provider right away.
There are two main types of drug-induced skin rashes. One is immediate — associated with hives, itching, and often with breathing difficulty, and tongue or lip swelling. If this happens, it is important to seek medical attention right away.